Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A congruence for the signature of an embedded manifold


Author: Robert D. Little
Journal: Proc. Amer. Math. Soc. 112 (1991), 587-596
MSC: Primary 57R95; Secondary 55Q50, 55R50, 55S25, 57S17
MathSciNet review: 1049846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {M^{2n}}$ be a smooth, closed, orientable $ 2n$-manifold and suppose that $ K_x^{2n - 2}$ is an orientable submanifold of $ {M^{2n}}$ dual to a cohomology class $ x$. If $ d$ is a positive integer, the signatures of $ K_{dx}^{2n - 2}$ and $ K_x^{2n - 2}$ are related by a numerical congruence. If $ n$ is odd, then any codimension 2 submanifold of $ {\mathbf{C}}{P^n}$ fixed by a diffeomorphism of odd prime order is dual to the generator of the cohomology algebra.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R95, 55Q50, 55R50, 55S25, 57S17

Retrieve articles in all journals with MSC: 57R95, 55Q50, 55R50, 55S25, 57S17


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1049846-4
PII: S 0002-9939(1991)1049846-4
Keywords: Signature, homotopy complex projective space, group actions
Article copyright: © Copyright 1991 American Mathematical Society